For Anthony Bray, MD
I had a flu shot about 3:30 PDT and had mild tingling in my left hand about five minutes after the shot was given in my upper arm. The sensations is pretty mild and probably wouldn't even make a big deal of it except followed the shot. I called the center and the medical assistant said she sometimes has middle tingling after an injection. Being somewhat if a hypochondriac, I went to urgent care, and he tested my nerves, reflexes and strength, and all were normal.
He also said that the condition almost all starts with weakness in the legs. As a result, he stated that he did not believe I had Guillain-Barre Syndrome. I did a brief Google search, but got to frightened so stopped that! I don't think anyone would get a flu shot if they reviewed the side effects when searching on the net! I have had a history of dermatitis (and osteoarthritis in hands, which I do not believe is autoimmune), which I know is autoimmune. Does that make it more likely for Guillain-Barre Syndrome to develop? Nothing in the prep literature had any warning about that. I heard the condition is very rare (1 in a million). I had my first flu shot last February with no adverse side effects. How concerned should I be? Signed anxious. Thanks.